Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 142, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 2, 2010, 8:10 PM CDT for Christian County, Stone County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2010, 8:10 PM CDT (01:10 UTC)
- Expired
- Sep 3, 2010, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 9:16 PM CDT | FLASH FLOOD | 1 S Nixa, MO | WATER UP TO THE HOOD OF CARS AT HIGHWAY 14 AND MT. VERNON. |
| Sep 2, 10:00 PM CDT | FLASH FLOOD | 3 S Nixa, MO | RIVERDALE ROAD AND AVEN SPRING ROAD. VEHICLE SUBMERGED IN FINLEY RIVER. OCCUPANTS ESCAPED UNHARMED. |
| Sep 2, 11:00 PM CDT | FLASH FLOOD | Nixa, MO | 24 WATER RESCUES CONDUCTED IN CHRISTIAN COUNTY THURSDAY EVENING...INCLUDING 18 IN NIXA ALONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
832
WGUS53 KSGF 030110
FFWSGF
MOC043-209-030700-
/O.NEW.KSGF.FF.W.0142.100903T0110Z-100903T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT THU SEP 2 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 AM CDT.
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED OVER TWO INCHES OF RAINFALL HAS
FALLEN OVER PORTIONS OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS
WITH HEAVY RAINFALL ARE MOVING INTO THE WARNING AREA
WHICH WILL ADD TO THE FLOODING POTENTIAL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE O AT TORY CREEK 2 MILES SOUTHWEST OF HIGHLANDVILLE...
ROUTE BB AT CRANE CREEK 2 MILES NORTH OF ELSEY...
ROUTE CC AT SPRING CREEK SOUTH OF HURLEY...
ROUTE AA...2 MILES NORTH OF GALENA...
RIVERDALE ROAD AT FINLEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3682 9362 3705 9361 3707 9291 3705 9290
3701 9290 3700 9291 3683 9291 3681 9292
3681 9294
$$
WISE2 follow-up statements
672
WGUS73 KSGF 030212
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT THU SEP 2 2010
MOC043-209-030700-
/O.CON.KSGF.FF.W.0142.000000T0000Z-100903T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-CHRISTIAN MO-
912 PM CDT THU SEP 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CHRISTIAN AND NORTHERN STONE COUNTIES...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
ESTIMATES OF UP TO 5 INCHES OF RAIN HAS FALLEN OVER THIS AREA SINCE
7 PM. THIS RAIN HAS FALLEN OVER GROUND THAT WAS ALREADY SATURATED
FROM PREVIOUS RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3682 9362 3705 9361 3707 9291 3705 9290
3701 9290 3700 9291 3683 9291 3681 9292
3681 9294
$$
GAEDE113
WGUS73 KSGF 030316
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT THU SEP 2 2010
MOC043-209-030700-
/O.CON.KSGF.FF.W.0142.000000T0000Z-100903T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STONE MO-CHRISTIAN MO-
1016 PM CDT THU SEP 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CHRISTIAN AND NORTHERN STONE COUNTIES...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA. THE RAINFALL THIS EVENING HAS FALLEN OVER AN AREA THAT
RECEIVED EXCESSIVE RAINFALL ON WEDNESDAY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
CHRISTIAN COUNTY EMERGENCY MANAGEMENT REPORTED THAT WATER UP TO THE
DOORS OF SEVERAL HOUSES IN THE OZARK HEIGHTS SUBDIVISION HAS FORCED
SOME EVACUATIONS IN THAT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3682 9362 3705 9361 3707 9291 3705 9290
3701 9290 3700 9291 3683 9291 3681 9292
3681 9294
$$
GAEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 7:22 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 2, 7:22 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT THU SEP 2 2010
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
/ISSUED 722 PM CDT THU SEP 2 2010/
RAPIDLY EVOLVING CONVECTIVE SITUATION UNDERWAY. THE COLD FRONT HAS
REALLY MOVED WITH SOME GUSTO DURING THE PAST FEW HOURS. ROUGH
ESTIMATE OF LOCATION IS FROM JUST SE OF SEDALIA TO JUST WEST OF
JOPLIN. THERE IS A MESS OF OUTFLOW BOUNDARIES ALTERING WIND FIELDS
IN THE AHEAD OF THE FRONT.
WILL NEED TO WATCH ANY BOUNDARY/FRONT MERGERS IN THE VICINITY OF
CELLS AS THEY MAY POSE A OF A QUICK SPIN UP. SO FAR THE SPEED OF
THE FRONT HAS UNDERCUT THESE POTENTIAL MERGERS...BUT THESE WILL
NEED TO BE WATCHED CLOSELY.
STRONGEST CONVECTION AT THIS HOUR IS RIGHT ALONG THE COLD FRONT...
THOUGH IT HAS BECOME OUTFLOW DOMINANT. STORMS OUT AHEAD OF THIS
LINE ARE LOCATED IN THE BEST INSTABILITY...POSING THE BETTER RISK
FOR DAMAGING DOWNBURST WIND GUSTS. HAIL HAS BEEN HARD TO COME BY
THUS FAR AND REPORTED WITH THE MOST ORGANIZED OF CELLS. THE
TRANSITION TO A MORE LINEAR NATURE IS UNDERWAY...THUS THE PRIMARY
SEVERE RISK WILL TRANSITION TO DAMAGING WIND GUSTS.
RAINFALL HAS BEEN HEAVY IN SPOTS...BUT THE FLOODING RISK HAS BEEN
LOCALIZED THUS FAR. WITH THIS SYSTEM BECOMING MORE AND MORE
PROGRESSIVE...FLASH FLOODING WILL REMAIN A LOCALIZED RISK IN AREAS
SATURATED FROM RAINFALL WEDNESDAY.
THE BULK OF THE ACTIVITY WILL BE THIS EVENING...TAPERING OFF
QUICKLY FROM WEST TO EAST AROUND/AFTER MIDNIGHT.
GAGAN
&&
.DISCUSSION...
/ISSUED 311 PM CDT THU SEP 2 2010/
PRIMARY FORECAST FOCUS IS ON CONVECTION FOR LATE THIS AFTERNOON
INTO TONIGHT.
SHORT TERM (THIS AFTERNOON THROUGH SATURDAY NIGHT)...
THIS AFTERNOON AND TONIGHT...COLD FRONT IS ON THE MOVE AND NOW
RESIDES FROM NEAR THE KC METRO TO EMPORIA TO JUST EAST OF WICHITA.
THE AIRMASS AHEAD OF THIS FRONT HAS BECOME INCREASINGLY
UNSTABLE...WITH MLCAPE IN THE 2000 TO 3000 J/KG RANGE WITH
STEADILY DECREASING CIN. THIS FRONT WILL OVERTAKE A BROAD
PREFRONTAL TROUGH HEADING INTO LATE THIS AFTERNOON...WHICH SHOULD
TRIGGER A MULTICELLULAR LINE OF TSRA ALONG THE FRONT.
THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE THROUGH THE EARLY
EVENING HOURS...AND WITH MID LEVEL LAPSE RATES INCREASING TO
AROUND 7 C/KM AND LOW LEVEL LAPSE RATES AROUND 7.5 C/KM...THE
MAIN SEVERE WEATHER CONCERN WILL BE DAMAGING DOWNBURST WINDS. SFC
TO 700MB THETAE DIFFERENCES APPROACH OR EXCEED 30K...WHICH IS
ANOTHER INDICATOR OF STRONG DOWNDRAFT POTENTIAL. DEEP LAYER SHEAR
IS MARGINAL...UPWARDS OF 30KT COINCIDENT WITH THE SFC BOUNDARY AS
THE BETTER WESTERLIES REMAIN WELL NORTH OF THE AREA. AS A RESULT
AN EVOLUTION TO A LINEAR MODE IS EXPECTED. THE RISK FOR HAIL IS A
BIT MORE NEBULOUS AND MORE LIKELY DEPENDENT ON STORM STRUCTURE AS
FREEZING LEVELS REMAIN ABOVE 14KFT. THE RISK FOR HAIL NEARING
SEVERE LEVELS IS THERE...THOUGH LOWER THAN THE WIND RISK. WHILE
THE TOR RISK IS ALWAYS NONZERO WITH CONVECTION...LOW LEVEL SHEAR
VECTORS ARE NEARLY PARALLEL TO THE SFC BOUNDARY AND ON THE ORDER
OF 15KT...WHICH IS NOT IDEAL. BOTTOM LINE...WIND IS THE PRIMARY
RISK WITH CONVECTION LATE THIS AFTERNOON AND EVENING.
THIS SYSTEM WILL BE PROGRESSIVE...WITH THE COLD FRONT STEADILY
WORKING ITS WAY THROUGH THE AREA THIS EVENING. INDICATIONS FROM
MESOSCALE MODELS INFER THAT THE BETTER COVERAGE OF STORMS WILL
AFFECT THE SW HALF OF THE CWA...WITH MORE SCT ACTIVITY TO THE
NORTH. THIS IS PAUSE FOR CONCERN GIVEN HEAVY RAINS FROM
YESTERDAY. EVEN WITH A PROGRESSIVE SYSTEM...PW VALUES IN EXCESS
OF 1.75 INCHES WILL LEAD TO LOCALLY HIGH ONE HOUR RAINFALL RATES.
WILL MAINTAIN THE FLASH FLOOD WATCH AS ADVERTISED FOR A
LOCALIZED...THOUGH ELEVATED...FLASH FLOOD RISK.
FRIDAY THROUGH SATURDAY NIGHT...QUIET...PLEASANT WEATHER FOR EARLY
SEPTEMBER AS CANADIAN HIGH PRESSURE BUILDS SOUTHWARD INTO THE
REGION. TEMPERATURES WILL BE BELOW AVERAGE THROUGH THE PERIOD WITH
COMFORTABLE HUMIDITY LEVELS.
GAGAN
LONG TERM (SUNDAY THROUGH THURSDAY)...
MED RANGE MODELS CONTINUE TO EXHIBIT DECENT AGREEMENT. AN UPPER
LEVEL TROUGH WILL STRENGTHEN OVER THE MIDWEST SUN/MON AND SETTLE
OVER THE SOUTHEASTERN CONUS FROM TUE ONWARD. SFC HIGH PRESSURE
WILL SLIDE EAST OF THE AREA AND REOPEN THE DOOR TO THE GULF. WARM
AND MOIST AIR WILL ONCE AGAIN SURGE BACK INTO THE REGION...WITH
ABOVE AVERAGE TEMPS EXPECTED EARLY NEXT WEEK. WITH THE AREA ON THE
WESTERN PERIPHERY OF THE RIDGE BY THE MIDDLE OF NEXT WEEK...THERE
IS CONCERN FOR INCREASED CHANCES FOR RAINFALL. INDICATIONS ARE
THAT WE SHOULD AT LEAST SEE AN INCREASE IN DIURNAL BASED
CONVECTION. HAVE INCREASED RAIN CHANCES A BIT FOR THE MIDDLE OF
NEXT WEEK AND TEMPERED HIGHS A BIT BACK TOWARD AVERAGE GIVEN
PROSPECTS OF CLOUDS AND PRECIP.
GAGAN
&&
.AVIATION...
FOR THE 00Z TAFS...MAIN ISSUES FOR AREA AERODROMES WILL BE
SHRA/TSRA THIS EVENING. A FAST MOVING COLD FRONT WILL KEEP
SHRA/TSRA AROUND THE AREA THIS EVENING. VIS/CIG RESTRICTIONS WILL
BE MOST COMMON WITHIN RAINFALL...WITH MVFR COMMON. BRIEF BOUTS OF
IFR ARE POSSIBLE...BUT THEY WILL BE SHORT LIVED. THE COLD FRONT
WILL CLEAR SOUTHERN MISSOURI BY MIDNIGHT AND NORTHWEST WINDS WILL
USHER A COOLER/DRIER AIRMASS INTO THE AREA. A BRIEF STINT OF MVFR
CIGS WILL BE POSSIBLE WITH UPSLOPE AT SGF...THOUGH DRYING SHOULD
RESULT IN CLEARING OVERNIGHT AND VFR LASTING THROUGH THE REMAINDER
OF THE FORECAST.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055-056-066>069-
077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 2, 4:29 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 PM CDT THU SEP 2 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 429 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED. THE FLOODING RISK IS ELEVATED. THE HAIL RISK IS LIMITED. THE EXTREME HEAT RISK IS LIMITED. DISCUSSION... THUNDERSTORMS ARE DEVELOPING IN A SCATTERED FASHION ACROSS THE AREA. THROUGH 7 PM...A BAND OF SCATTERED THUNDERSTORMS WILL CONTINUE TO EXPAND ALONG A BOUNDARY EXTENDING FROM JUST WEST OF THE LAKE OF THE OZARKS THROUGH SPRINGFIELD AND INTO BRANSON. IN ADDITION...THUNDERSTORMS WILL CONTINUE TO DEVELOP IN AREAS NEAR THE MISSOURI KANSAS STATE LINE AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. WITH A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE AREA. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AFTER 7 PM...THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO A LINE AHEAD OF THE COLD FRONT AS IT MOVES WEST TO EAST ACROSS THE MISSOURI OZARKS. THE MAIN SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Sep 2, 7:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 S JASPER 37.31N 94.30W
09/02/2010 M58 MPH JASPER MO STORM CHASER
&&
JCOLUCCILocal storm report, Sep 2, 7:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PINEVILLE 36.59N 94.38W
09/02/2010 E0.88 INCH MCDONALD MO EMERGENCY MNGR
&&
JCOLUCCISpecial weather statement, Sep 2, 7:34 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 PM CDT THU SEP 2 2010 MOZ090-095-103-030100- GREENE MO-STONE MO-CHRISTIAN MO- 734 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN STONE...NORTHWESTERN CHRISTIAN AND SOUTHERN GREENE COUNTIES UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF BILLINGS...OR 5 MILES WEST OF REPUBLIC...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. HATCH
Special weather statement, Sep 2, 7:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CDT THU SEP 2 2010 MOZ079-080-091-030115- WEBSTER MO-POLK MO-DALLAS MO- 748 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHERN DALLAS COUNTIES UNTIL 815 PM CDT... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FOOSE...OR 10 MILES SOUTHWEST OF BUFFALO...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. WISE
Local storm report, Sep 2, 7:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST PLEASANT HOPE 37.46N 93.27W
09/02/2010 M56 MPH POLK MO EMERGENCY MNGR
&&
JCOLUCCISpecial weather statement, Sep 2, 8:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 804 PM CDT THU SEP 2 2010 MOZ095-096-101>104-030200- STONE MO-CHRISTIAN MO-DOUGLAS MO-BARRY MO-TANEY MO-MCDONALD MO- 804 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ALERT FOR BARRY...CHRISTIAN...NORTHWESTERN TANEY...SOUTHEASTERN MCDONALD...SOUTHWESTERN DOUGLAS AND STONE COUNTIES UNTIL 900 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF BOAZ TO 7 MILES SOUTHWEST OF POWELL...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN MISSOURI. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 39 min |
| Sep 2, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 50 min |
| Sep 2, 7:22 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 3 more | 6 hr |
| Sep 2, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 49 min |
| Sep 2, 7:45 PM CDT | Tornado Warning | SGF | Christian, Greene | 30 min |
| Sep 2, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 34 min |
| Sep 2, 8:01 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Sep 2, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 43 min |
| Sep 2, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 34 min |
| Sep 2, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 68 min |
| Sep 2, 9:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 16 min |
| Sep 2, 9:31 PM CDT | Areal Flood Warning | SGF | Cedar, Vernon | 9 hr |
| Sep 2, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 37 min |
| Sep 3, 12:52 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Christian, Dallas, Greene, Hickory and 7 more | 15 hr |
| Sep 3, 6:19 AM CDT | River Flood Warning | SGF | Stone | 9 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.